Evidence map›Paper›PMID 33659112›Full record

ArticleCureus2021

Atorvastatin-Induced Necrotizing Myopathy and its Response to Combination Therapy.

Sri Harsha Boppana, Hasan A Syed, Daniel Antwi-Amoabeng, Prahlad Reddy, Nageshwara Gullapalli

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.5field-weighted citation impact, top 37% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 1 country.

Sri Harsha BoppanaInternal Medicine, University of Nevada, Reno, Reno, USA.
Hasan A SyedInternal Medicine, University of Nevada Reno School of Medicine, Reno, USA.
Daniel Antwi-AmoabengInternal Medicine, University of Nevada Reno School of Medicine, Reno, USA.
Prahlad ReddyRheumatology, Arthritis Consultants, Reno, USA.
Nageshwara GullapalliInternal Medicine, University of Nevada Reno School of Medicine, Reno, USA.
University of Nevada, Reno · USRheumatology Consultants · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Atorvastatin is the most commonly used statin medication to decrease cholesterol levels and prevent atherosclerosis. Myopathy is a reported side effect of atorvastatin which can happen even after more than six months after starting the medication. The side effect on the muscle tissue can range from simple reversible myalgia to respiratory muscle compromise. Here we present a 46-year-old male who presented with myopathy after taking atorvastatin for two years. Biopsy proved immune-mediated necrotizing myopathy which responded to a combination of Rituximab and intravenous immunoglobulin therapy.

Indexed as

atorvastatinmyopathy

Identifiers

PMID33659112
PMCPMC7920241
OpenAlexW3129139959

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.